Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 29, 2016, 9:23 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 30, 2016, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Montgomery County, AR, Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 11:00 PM CDT | FLASH FLOOD | Arkadelphia, AR | SEVERAL COUNTY ROADS FLOODED. |
| Apr 29, 11:00 PM CDT | FLASH FLOOD | Mena, AR | WATER REPORTED OVER HIGHWAY 71 |
| Apr 29, 11:00 PM CDT | FLASH FLOOD | Mt Ida, AR | SEVERAL COUNTY ROADS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.8
The text
As transmitted.
931
WGUS54 KLZK 300223
FFWLZK
ARC019-097-109-113-300515-
/O.NEW.KLZK.FF.W.0037.160430T0223Z-160430T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
923 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN WESTERN ARKANSAS...
PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 1215 AM CDT
* AT 922 PM CDT...RADAR CONTINUED TO SHOW MODERATE TO HEAVY RAINFALL
MOVING ACROSS THE WARNED AREA. OVER THE LAST 24 HOURS...PORTIONS OF
THE WARNED AREA HAVE SEEN AS MUCH AS FOUR TO SIX INCHES OF RAIN.
ADDITIONAL HEAVY RAINFALL IS LIKELY...AS MORE SHOWERS AND THUNDERSTORMS
MOVE INTO THE REGION. WITH THIS ADDITIONAL HEAVY RAIN...IT WILL NOT
TAKE MUCH TO CAUSE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARKADELPHIA... MENA... MURFREESBORO...
MOUNT IDA... GLENWOOD... GURDON...
WICKES... AMITY... CADDO VALLEY...
GRANNIS... HATFIELD... NORMAN...
ODEN... OKOLONA... DAISY...
WHELEN SPRINGS... VANDERVOORT... BEIRNE...
NARROWS DAM... MCCAULEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3473 9445 3467 9393 3475 9374 3474 9339
3433 9341 3424 9305 3415 9303 3415 9289
3398 9289 3397 9296 3381 9290 3377 9310
3396 9337 3401 9382 3418 9382 3419 9393
3435 9394 3436 9425 3419 9425 3419 9447
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 8:15 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 29, 8:15 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CDT FRI APR 29 2016 .DISCUSSION... OVERALL TRENDS ARE AS EXPECTED. ISOLATED SEVERE STORMS HAVE BEEN SEEN TODAY...WHILE THIS EVENING AND TONIGHT...ADDITIONAL RAIN WITH THUNDER IS EXPECTED. MAIN CONCERN INITIALLY IS THE THREAT OF FLASH FLOODING...ESPECIALLY OVER SW AR WHERE 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS HAVE FALLEN. CURRENTLY THE UPPER LOW PRESSURE WAS OVER THE WESTERN PLAINS...AS UPPER ENERGY MOVES EASTWARD INTO AR AND DEVELOPING THE STORMS. THE FRONTAL BOUNDARY HAS DRIFTED A BIT SOUTH...KEEPING THE WARMEST AND MORE MOIST AIR OVER N LA. RAIN AND THUNDERSTORMS WITH AREAS OF HEAVY RAIN...WILL CONTINUE TONIGHT AND FORECAST INDICATES THIS. SEVERE STORM THREAT WILL ALSO REMAIN OVER PARTS OF AR...WHILE THE SW WOULD HAVE THE GREATEST THREAT. WILL FINE TUNE ELEMENTS AS THE EVENING GOES...BUT AT THIS TIME NO SIGNIFICANT CHANGES PLANNED. (59) && .PREV DISCUSSION... /ISSUED 605 PM CDT FRI APR 29 2016/ .AVIATION... AREAS OF MVFR AND SCATTERED IFR FLIGHT CONDITIONS WILL MAINLY BE SEEN THIS EVENING AND OVERNIGHT. A WARM FRONT AND UPPER LEVEL SHORT WAVE WILL MOVE ACROSS AR AND DEVELOP SCATTERED TO A TIME NUMEROUS SHOWERS AND THUNDERSTORMS. AREAS OF FOG...WILL ALSO BE ACROSS AR. AREAS OF HEAVY RAIN AS WELL AS STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. WINDS WILL BE SE TO SW AT 5 TO 15 MPH THIS EVENING AND OVERNIGHT. (59) && .PREV DISCUSSION... /ISSUED 333 PM CDT FRI APR 29 2016/ .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT AN UPPER LOW PRESSURE SYSTEM CONTINUES OVER THE ROCKIES WITH AN UPPER RIDGE OVER THE SOUTHEAST U.S. THIS RIDGE IS BLOCKING THE UPPER LOW FROM MOVING EAST. SATURDAY AND SUNDAY THE UPPER LOW WILL SLOWLY MOVE INTO THE NORTHERN PLAINS. MOISTURE WILL CONTINUE TO STREAM OVER THE WARM FRONT AND SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS AGAIN OVERNIGHT. SURFACE LOW PRESSURE WILL BRING A COLD FRONT THROUGH ARKANSAS ON SATURDAY. THUNDERSTORMS WILL BE ASSOCIATED WITH THIS FRONT AS WELL...WITH THE FRONT EXITING THE EAST PART OF THE STATE SUNDAY MORNING. ONE TO THREE INCHES OF RAIN IS EXPECTED OVER THE CENTRAL AND SOUTHERN SECTIONS THROUGH SATURDAY. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO SATURDAY EVENING. && .LONG TERM...MONDAY THROUGH FRIDAY NIGHT AS WE MOVE THROUGH THE WEEK WE WILL BE TRANSITIONING TO NORTHWESTERLY FLOW. THIS WILL DRIVE A WEAK FRONT INTO THE REGION BY WEDNESDAY. WITH LITTLE MOISTURE IN PLACE AHEAD OF THE BOUNDARY...NOT MUCH IN THE WAY OF RAIN CHANCES AT THIS TIME. NEXT BETTER CHANCE OF PRECIPITATION WILL BE IN THE LATTER PART OF THE LONG TERM WITH A FRONT SLOWING DOWN AS IT APPROACHES HEADING INTO THE WEEKEND. TEMPERATURES TO A FEW DEGREES ABOVE NORMAL THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 78 60 78 / 90 60 40 10 CAMDEN AR 67 80 64 84 / 90 70 40 10 HARRISON AR 61 77 55 73 / 90 40 20 10 HOT SPRINGS AR 66 79 61 80 / 90 60 30 10 LITTLE ROCK AR 65 80 63 81 / 90 70 40 10 MONTICELLO AR 67 81 66 83 / 90 70 50 20 MOUNT IDA AR 65 78 59 78 / 90 50 30 10 MOUNTAIN HOME AR 62 78 57 75 / 90 50 30 10 NEWPORT AR 64 78 62 80 / 90 70 50 20 PINE BLUFF AR 66 80 64 82 / 90 70 50 10 RUSSELLVILLE AR 65 79 59 78 / 90 50 30 10 SEARCY AR 65 78 62 80 / 90 70 40 10 STUTTGART AR 66 79 65 81 / 90 70 50 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-YELL. && SHORT TERM...51 / LONG TERM...61
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 PM CDT FRI APR 29 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 645 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY. IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND CENTRAL ARKANSAS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO BE THE PRIMARY THREAT AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
In the hours before
Special weather statement, Apr 29, 6:06 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CDT FRI APR 29 2016
ARZ053-054-062-292345-
HOT SPRING AR-DALLAS AR-CLARK AR-
606 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS...EASTERN CLARK
AND EASTERN HOT SPRING COUNTIES UNTIL 645 PM CDT...
AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GUM SPRINGS IN CLARK
COUNTY TO NEAR GURDON TO NEAR WHELEN SPRINGS...AND MOVING NORTHEAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARKADELPHIA... MALVERN... GURDON...
ROCKPORT... CADDO VALLEY... SPARKMAN...
PERLA... GUM SPRINGS IN CLARK...
RICHWOODS...
DONALDSON... FRIENDSHIP... MAGNET COVE...
CENTRAL... WILLOW... VADEN...
SOCIAL HILL... MANNING... PINE GROVE...
JOAN... OUACHITA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3379 9306 3378 9308 3387 9312 3406 9324
3448 9286 3433 9271 3391 9268 3382 9291
3382 9293 3380 9294 3377 9303
TIME...MOT...LOC 2306Z 216DEG 29KT 3406 9316 3393 9308 3380 9307
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:15 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 3 days |
| Apr 29, 9:32 PM CDT | Flash Flood Warning | LZK | Hot Spring | 6 hr |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| Apr 29, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 54 min |
| Apr 30, 12:10 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 4 hr |
| Apr 30, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 52 min |
| Apr 30, 3:47 AM CDT | Flash Flood Warning | LZK | Hot Spring | 8 hr |
| Apr 30, 4:28 AM CDT | River Flood Warning | LZK | Yell | 58 hr |
| Apr 30, 9:23 AM CDT | River Flood Warning | LZK | Perry | 59 hr |
| Apr 30, 10:06 AM CDT | River Flood Warning | LZK | White, Woodruff | 8 days |
| Apr 30, 10:07 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 11 days |
| Apr 30, 10:26 AM CDT | River Flood Warning | LZK | Clark, Nevada, Ouachita | 3 days |
| Apr 30, 12:12 PM CDT | Flash Flood Warning | LZK | Hot Spring | 4 hr |
| Apr 30, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 45 min |
| Apr 30, 5:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 48 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Yell | 31 min |
| Apr 30, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 29 min |
| Apr 30, 6:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 46 min |
| Apr 30, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.